Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 247, NWS Boston/Norton, MA

August 11, 2008Bristol County, Plymouth County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 11, 2008, 11:56 AM EDT for Bristol County, Plymouth County, Massachusetts. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2008, 11:56 AM EDT (15:56 UTC)
Expired
Aug 11, 2008, 12:30 PM EDT
In force
34 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Bristol County, MA, Plymouth County, MA

The radar

The Boston radar (KBOX), 43 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 3.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2008-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2008-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
776 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 111556
SVRBOX
MAC005-023-111630-
/O.NEW.KBOX.SV.W.0247.080811T1556Z-080811T1630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
1156 AM EDT MON AUG 11 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...
  SOUTH CENTRAL PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS...

* UNTIL 1230 PM EDT

* AT 1153 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MATTAPOISETT...OR NEAR NEW BEDFORD...AND MOVING NORTHEAST AT 17
  MPH.

  THIS STORM PREVIOUSLY HAD INDICATIONS OF A WATERSPOUT WHEN IT WAS
  OVER THE WATER. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO
  PRODUCE TORNADOES WITH LITTLE OR NO WARNING.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ACUSHNET BY 1205 PM EDT...
  MATTAPOISETT BY 1210 PM EDT...
  MARION BY 1220 PM EDT...
  ROCHESTER AND MARION BY 1225 PM EDT...

LAT...LON 4160 7090 4161 7090 4162 7095 4178 7087
      4172 7069 4161 7080 4161 7084 4160 7082
      4158 7083
TIME...MOT...LOC 1555Z 207DEG 15KT 4162 7088

$$
FIELD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 8:21 AM EDT, 3 hours 35 minutes earlier.

Area forecast discussion, Aug 11, 8:21 AM EDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
821 AM EDT MON AUG 11 2008

.SYNOPSIS...
AN UPPER LEVEL LOW OVER SOUTHERN ONTARIO WILL CONTINUE TO PRODUCE
ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH EARLY TUESDAY AS IT
TRACKS SOUTH OF NEW ENGLAND. DRIER CONDITIONS SHOULD RETURN FOR MID
TO LATE WEEK.

&&

.NEAR TERM /UNTIL 3 PM THIS AFTERNOON/...

SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE TO BLOSSON OVER RHODE
ISLAND AS WELL AS THE WATERS SOUTH OF THE SOUTH COAST. THIS TREND
WILL LIKELY CONTINUE AND SPREAD NORTHWARD AS THE MORNING/EARLY
AFTERNOON PROGRESSES AS THE UPPER LOW APPROACHES. THE MAIN THREAT
WITH THE SHOWERS AND STORMS TODAY WILL BE TORRENTIAL RAINFALL
WHICH COULD PRODUCE LOCALIZED FLOODING. IF ENOUGH SURFACE HEATING
CAN DEVELOP...THIS MAY COMBINE WITH THE COOL TEMPS ALOFT TO PRODUCE
ENOUGH INSTABILTY FOR STRONG ENOUGH UPDRAFTS CAPABLE OF PRODUCING
MARGINALLY SVR HAIL. ADDITIONALLY...A VERY LOW PROBABILITY FOR AN
ISOLD TORNADO OR WATERSPOUT COULD EXIST TODAY...MAINLY ACROSS RI AND
SE MASS...OWING TO LOW LEVEL ESE WINDS /ENHANCING LOW LEVEL SHEAR/
AND LOW LCL HEIGHTS. HOWEVER...THIS IS LIKELY CONTINGIENT ON BETTER
SURFACE HEATING THAN WE ARE CURRENTLY SEEING. AGAIN...VERY LOW
PROBABILITY.

&&

.SHORT TERM /3 PM THIS AFTERNOON THROUGH 6 PM TUESDAY/...
CONTG ESSENTIAL PRIME HAZARD RISK OF FLOODING AS WRITTEN IN THE NEAR
TERM INTO THIS EVENING. THE EMPHASIS OF FLOODING MAY SHIFT INTO THE
LWM-BOS REGION DURING THE NIGHT...HIGHLY UNSTABLE NOSE OF NE JET/CNV
AND SLOW MOVING IF THE COOL POOL INDEED CAN LIGHT UP CONVECTION IN
THIS AREA DURING THE NIGHT.

TUESDAY...UNSURE IF ANY LEFTOVER EARLY CONVECTION BUT A GENERAL WIND
SHIFT TO WNW SHOULD ALLOW FOR SOME HEATING AND STILL UNSTABLE PATTERN
AND LIKELIHOOD OF AFTN CONVECTION WITH A FEW HAILERS AND G35KTS
POSSIBLE.

TEMPS/SKY/WINDS DERIVED AS LISTED IN THE NEAR TERM.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
00Z MODEL SUITE CONTINUES TO ADVERTISE A GRADUAL PATTER CHANGE OVER
THE 5-7 DAYS AS PERSISTENT TROFFING OVER THE NORTHEASTERN US GETS
REPLACED BY A BUILDING RIDGE NEXT WEEKEND INTO EARLY NEXT WEEK.
OVERALL...THE EXTENDED PORTION OF THE FORECAST DOES NOT LOOK AS WET
AS IT HAS BEEN OVER THE LAST SEVERAL DAYS.

DRY WX TUES NIGHT IS FOLLOWED BY A MOSTLY DRY WEDNESDAY...ALTHOUGH
THERE COULD BE SOME ISOLD/SCT SHOWERS AND THUNDERSTORMS AS MID LEVELS
REMAIN RELATIVELY COOL WITH CYCLONIC FLOW PERSISTING. FOR
THURSDAY...UPPER TROUGH OVER THE LAKES MEANDERS CLOSER TO NEW
ENGLAND. THEREFORE...THERE MAY BE SOME MORE SCATTERED SHOWER AND
THUNDERSTORM ACTIVITY...MAINLY DURING THE AFTERNOON AND EVENING
HOURS.

THE 00Z ECMWF CAME IN QUITE POTENT FOR THURSDAY...IE...A VERY ROBUST
SOUTHERN STREAM WAVE ACTS TO SPIN UP A RATHER STRONG SUMMERTIME
NOREASTER ALONG THE MID ATLC COAST WHICH MOVES NORTHEASTWARD AND
DOUSES SOUTHEAST NEW ENGLAND WITH HEAVY RAINS AND GUSTY WINDS. NOT
READY TO BUY THIS SOLUTION AS IT IS A FAIRLY DRASTIC CHANGE FROM
PREVIOUS RUNS. THE CURRENT THINKING IS THAT THE RESULT WILL BE MORE
LIKE THE 00Z GFS AND 12Z ECMWF SOLUTIONS...IE...A FLATTER SOUTHERN
STREAM WAVE THAT DRIVES SFC LOPRES OUT TO SEA. PERHAPS THE ECMWF WILL
SAVE IT/S 00Z SOLUTION AND BRING IT BACK IN DECEMBER. WOULD BE NICE
TO SEE THEN...

THEREAFTER...THE MODELS ARE AT ODDS WITH EACH OTHER ON HOW MUCH THE
RIDGE IN THE EAST BUILDS. WILL STRAY AWAY FROM THE 00Z ECMWF FOR NOW.
HOWEVER...GIVEN THE PERSISTENCE OF THE UPPER TROFFING IN THE NERN US
THE LAST SEVERAL WEEKS...WOULDN/T BE SURPRISED IF THE RIDGING
ADVERTISED BY THE GFS IS A BIT TOO STRONG/PREMATURE. IN ANY
EVENT...CHANCY POPS FOR SHOWERS/TSTMS FOR THE LATTER PORTION OF THE
EXTENDED WITH WARMER AND MORE HUMID CONDITIONS.

OVERALL...TEMPS IN THE EXTENDED WILL LIKELY MOVE BACK TOWARD NORMAL
LEVELS.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
GENERAL IFR CONDS WITH PATCHY LIFR SHOULD TEMPORARILY IMPROVE A CATEGORY
OR 2 DURING MIDDAY BUT DEGRADE RIGHT BACK TO WDSPRD IFR/LIFR LATE TODAY.
SCT TSTMS. NAM MOS GUIDANCE WAS A LITTLE BETTER EARLY THIS MORNING
THAN THE GFS MOS GUIDANCE ON CIGS.  SAW THIS ABOUT A WEEK AGO TOO.

TUE...BECOMING VFR WITH SCT AFTN TSTMS EEN-ORH-PYM EWD.

OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...

PERIODS OF MVFR CONDITIONS ARE LIKELY WEDNESDAY THROUGH FRIDAY...BUT
VFR CONDITIONS ARE EXPECTED FOR THE MOST PART.

&&

.MARINE...
POTENTIAL FOR SCATTERED STRONG STORMS TODAY S COAST WITH THUNDER RISK
SHIFTING TO THE E MASS WATERS THIS AFTN. A TSTM POSSIBLE TUE AFTN PYM
TO THE MERR RVR.

OTHERWISE WINDS AND SEAS PROBABLY BELOW SCA INTO TUE. INCREASING SE
FLOW MAY BRING SEAS CLOSE TO 5 FT ON OUTER SE WATERS THIS AFTERNOON.

OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY... GENERALLY TRANQUIL
CONDITIONS ARE EXPECTED DURING THE LONGER TERM PORTION OF THE
FORECAST. HOWEVER...WILL HAVE TO WATCH AND SEE HOW CLOSE LOW PRESSURE
GETS TO THE COAST WHILE MOVING NORTHEASTWARD WELL SOUTHEAST OF
NANTUCKET THURSDAY. THIS COULD RESULT IN SMALL CRAFT CONDITIONS
THEN...ESPECIALLY ON THE OUTER WATERS.

&&

.HYDROLOGY...
FF POTENTIAL TODAY ALONG AND S OF A CEF-OWD LINE.

ALTHOUGH PRECIPITABLE WATER VALUES ARE NOT ESPECIALLY HIGH...MAINLY
AROUND 1.4 INCHES...LARGER SCALE PATTERN OF ANOMALOUS CLOSED LOW IS
FAVORABLE FOR AN INCREASED LOCALIZED FLASH FLOOD POTENTIAL TODAY AND
EARLY TONIGHT.

URBAN AND POOR DRAINAGE FLOODING CAN BE EXPECTED IN AREAS OF HEAVIER
RAIN. FLOOD ADVISORIES IN MY ESTIMATION ALMOST CERTAIN TO BE REISSUED
AND EXTENDED/ EXPANDED WITH EITHER A FLOOD OR FF WATCH POSSIBLE MIDDAY
AS CONVECTION EVOLVES.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG/EKSTER/JWD
NEAR TERM...EKSTER  /UPDATED AT 816 AM/
SHORT TERM...DRAG
LONG TERM...EKSTER
AVIATION...DRAG/EKSTER
MARINE...DRAG/EKSTER
Hazardous weather outlook, Aug 11, 4:32 AM EDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
432 AM EDT MON AUG 11 2008

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-120845-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
432 AM EDT MON AUG 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

FLOOD ADVISORY OR ISOLATED SMALL SCALE FLASH FLOODING /SEVERAL
COMMUNITIES/ EXPECTED AS ISOLATED THUNDERSTORMS THIS MORNING BECOME
MORE NUMEROUS THIS AFTERNOON AND ARE SLOW MOVING.

MOST FAVORED REGION FOR FLOODING RAINS...URBAN CENTERS AND HILLY
TERRAIN...EXTENDS FROM THE EAST SLOPES OF THE BERKSHIRES EAST
SOUTHEASTWARD ACROSS HARTFORD SPRINGFIELD TO THE STATE OF RHODE
ISLAND AND INTERIOR SOUTHEAST MASSACHUSETTS AS WELL AS THE WORCESTER
HILLS. POWER OUTAGES FROM LIGHTNING STRIKES ARE LIKELY THIS
AFTERNOON. THERE SHOULD BE REPORTS OF HAIL THIS AFTERNOON AND
POSSIBLY ISOLATED DAMAGING WIND GUSTS IN THE FLOOD PRODUCING
THUNDERSTORM REGION.

SHOWERS OF VERY HEAVY FLOOD PRODUCING RAIN WITH ISOLATED THUNDER MAY
CONTINUE WELL INTO THE NIGHT...MAINLY EASTERN MASSACHUSETTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED THUNDERSTORMS WITH HAIL AND GUSTY WINDS ARE LIKELY TUESDAY
AFTERNOON...MAINLY THE MONADNOCKS AND WORCESTER HILLS TO NORTHERN
RHODE ISLAND AND EASTERN MASSACHUSETTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED BETWEEN NOON AND 8 PM TODAY.

ANZ230>237-250-254-255-120845-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
432 AM EDT MON AUG 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS IN THE SOUTH COASTAL WATERS EARLY THIS MORNING
MAY BECOME MORE NUMEROUS THIS AFTERNOON...SEVERAL WITH POTENTIAL TO
PRODUCE WIND GUSTS TO 35 KNOTS...FREQUENT LIGHTNING AND HAIL.

THE RISK OF THUNDERSTORMS SHOULD LIFT NORTHWARD INTO THE EASTERN
MASSACHUSETTS WATERS TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE EXPECTED TUESDAY AFTERNOON IN THE EASTERN
MASSACHUSETTS COASTAL WATERS FROM PLYMOUTH NORTHWARD AND POSSIBLY
NARRAGANSETT AND CAPE COD BAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DRAG

In the hours before

Special weather statement, Aug 11, 10:11 AM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1011 AM EDT MON AUG 11 2008

MAZ020-021-RIZ005-007-111515-
BRISTOL RI-NEWPORT RI-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
1011 AM EDT MON AUG 11 2008

AT 1010 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG SHOWERS AND THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND
GUSTS TO 40 MPH...SMALL HAIL...AND HEAVY RAINFALL 4 MILES SOUTHWEST
OF DARTMOUTH...OR ABOUT 11 MILES SOUTHWEST OF NEW BEDFORD...MOVING
NORTH AT 8 MPH.

THE THUNDERSTORM WILL BE NEAR...DARTMOUTH BY 1030 AM EDT...8 MILES
EAST OF TIVERTON BY 1110 AM EDT...WESTPORT AND FALL RIVER BY 1120 AM
EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE
HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR
POSSIBLE WARNINGS.

THESE SHOWERS AND THUNDERSTORMS ARE SLOW MOVING AND HAVE THE
POTENTIAL TO PRODUCE VERY HEAVY RAIN OVER A SHORT PERIOD OF TIME.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

RLG
Special weather statement, Aug 11, 11:17 AM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1117 AM EDT MON AUG 11 2008

MAZ017-018-020-021-RIZ007-111615-
NEWPORT RI-NORTHERN BRISTOL MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH
MA-WESTERN PLYMOUTH MA-
1117 AM EDT MON AUG 11 2008

AT 1116 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 4 MILES NORTHWEST OF DARTMOUTH...OR ABOUT 6 MILES
SOUTHWEST OF NEW BEDFORD...MOVING NORTH AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...WESTPORT AND NEW BEDFORD BY 1130 AM
EDT...FALL RIVER AND 6 MILES WEST OF ACUSHNET BY 1140 AM EDT...7
MILES EAST OF SOMERSET BY 1150 AM EDT...FREETOWN AND DIGHTON BY 1210
PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

RLG

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 12:16 AM EDTAreal Flood AdvisoryBOXHampden, Norfolk, Worcester5 hr
Aug 11, 8:08 AM EDTSpecial Marine WarningBOX22 min
Aug 11, 9:57 AM EDTSpecial Marine WarningBOX33 min
Aug 11, 10:30 AM EDTSpecial Marine WarningBOX30 min
Aug 11, 10:55 AM EDTAreal Flood AdvisoryBOXBristol, Plymouth3 hr
Aug 11, 11:47 AM EDTSpecial Marine WarningBOX58 min
Aug 11, 12:00 PM EDTAreal Flood AdvisoryBOXBristol, Norfolk, Plymouth3 hr
Aug 11, 1:14 PM EDTFlash Flood WatchBOXBristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more15 min
Aug 11, 1:34 PM EDTFlash Flood WatchBOXBristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more8 hr
Aug 11, 2:22 PM EDTAreal Flood AdvisoryBOXBristol3 hr
Aug 11, 4:22 PM EDTSpecial Marine WarningBOX53 min
Aug 11, 4:32 PM EDTAreal Flood AdvisoryBOXHampden, Hampshire3 hr
Aug 11, 4:52 PM EDTFlash Flood WarningBOXFranklin, Hampden, Hampshire23 min
Aug 11, 5:11 PM EDTSpecial Marine WarningBOX64 min
Aug 11, 5:46 PM EDTAreal Flood AdvisoryBOXFranklin, Hampden, Hampshire3 hr
Aug 11, 6:39 PM EDTAreal Flood AdvisoryBOXBarnstable, Bristol, Dukes, Plymouth3 hr

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.